Social Choice and Welfare

, Volume 11, Issue 2, pp 131–136

An alternative characterization of the uniform rule

Authors

  • Stephen Ching
    • Department of EconomicsUniversity of Rochester
Article

DOI: 10.1007/BF00179209

Cite this article as:
Ching, S. Soc Choice Welfare (1994) 11: 131. doi:10.1007/BF00179209

Abstract

We consider the problem of allocating some amount of a commodity among a group of agents with single-peaked preferences. We show that the uniform rule is the only rule satisfying equal treatment of equals, Pareto efficiency, and strategy-proofness. This characterization strengthens two interesting results due to Sprumont (1991). Our method of proof involves only elementary arguments.

Copyright information

© Springer-Verlag 1994